Wyoming, 2018High Wind in Wyoming, February 2 to 5, 2018
February 2 to 5, 2018 · NWS CYS · 40 events in 9 counties and zones
Periodic strong winds affected much of southeast and south central Wyoming. Peak gusts of 60 to 80 mph were observed.
Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periodic strong winds affected much of southeast and south central Wyoming. Peak gusts of 60 to 80 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 2, 5:04 AM MST, 5 hours 41 minutes earlier.
Area forecast discussion, Feb 2, 5:04 AM MST, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
504 AM MST Fri Feb 2 2018
.SHORT TERM...(Today - Sunday)
Issued at 240 AM MST Fri Feb 2 2018
An active 24-48 hours ahead with potential for strong winds in the
wind corridors and significant mountain snowfall. Lower elevations
will likely see accumulating snow as well, likely starting late in
the period.
High winds have failed to materialize at Arlington so far, w/ peak
gusts only around 45-50 MPH observed through the night. We believe
there are two reasons for this. First, CAG-CPR gradients are quite
modest with only 50 meters at H7 and 30-40 meters at H85, which is
considerably lower than we were seeing last night. Second, 700 hpa
flow is struggling to get much higher than 45 knots. Gradients and
resulting flow aloft will steadily increase to 55-65 meters during
the afternoon/evening hours and remain high through Saturday. Best
time for Arlington should be during the evening and overnight with
a surface low tracking across southeast MT into western SD. We did
extend the Warning until 12z for ARL, but expect that it will need
to be extended again in the future. Also, as the surface low moves
to the north, an impressive pressure gradient should develop along
the spine of the Laramie Range with 50-60 knot flow at H75 between
6z and 12z. This combined w/very good downward H7 omega supports a
High Wind Watch for Bordeaux and the I-80 corridor between Laramie
and Cheyenne as well. It's not entirely out of the question to see
strong winds here in CYS as well, depending on the eastward extent
of stronger subsidence. Flow aloft will almost certainly be strong
enough at 55 knots late tonight/early Saturday. A bit of a lull in
wind speeds during the day on Saturday as H7 flow weakens, but the
wind prone areas should really get cranking again Saturday evening
and overnight with strong pressure falls over far southeast WY and
western NE ahead of the next cold front. Again, there is potential
for these winds to spread outside of the wind corridors, including
Cheyenne and Laramie. No headlines for this just yet, later shifts
will determine if current headlines can be extended or if there is
enough of a lull to warrant expirations.
Strong northwest flow aloft will yield a favorable synoptic regime
for heavy mountain snow through most of the period. A couple quite
energetic waves traverse the flow late tonight and Saturday w/deep
W-NW flow contributing to excellent orographics. Heavy snow should
be ongoing for much of the day on Saturday with both the Snowy and
Sierra Madre Ranges in the exit region of a 110 knot H25 jet. Good
instability indicated by H7 EPV progs further supports potentially
intense snowfall rates. We have upgraded Winter Storm Watches to a
Warning for 1-2 feet of accumulation through Sunday morning.
Lower-elevation snowfall potential is still on track from late Sat
night through Sunday. A strong cold front is likely to blast south
across the CWA during that time, w/ decent frontogenesis and large
scale dynamics supporting widespread light to moderate snow across
mainly northern portions of the CWA. Winter headlines of some sort
may eventually be required across east central WY and the northern
NE Panhandle. This is a somewhat similar setup to what occurred on
Wednesday night, so will definitely need to be mindful of possible
enhancements in snowfall rates. Also, if the placement of the best
jet energy ends up any further south, this would increase snowfall
totals toward the I-80 corridor as well.
.LONG TERM...(Sunday Night through Thursday)
Issued at 240 AM MST Fri Feb 2 2018
The main concern during this timeframe is the high wind potential
again ahead of the front and the potential for snowfall along and
behind it Sunday night and Monday.
Models have been in pretty good agreement during the past couple
of days in showing another cold front pushing through the region
on Monday. However, this front does not look like it will have
the strength and dynamics as the one on Sunday. Although, we may
still have to deal with the strong winds developing over the wind
prone areas of Arlington, Bordeaux and the I-80 summit on Sunday
night into Monday morning. The pressure changes that will occur
ahead of this front will be induced by a surface low pushing into
the northern Plains and good jet energy moving through Wyoming.
At this point, it appears like the best snow chances will be in
the northern Nebraska panhandle and areas near Lusk which is where
the best frontogenesis will be in place. Cannot rule out the
potential for a headline in that region on Monday. Further south,
it will be a bit more tricky, as some upper level diffluence from
the left exit region of the upper level jet impacts this area.
The rest of the week we should see building heights over the
region which will provide more subsidence across the region and
warmer temperatures. We will have to keep an eye on the
northeast corner of our forecast area where the frontal boundary
may hang up a bit around mid week as more shortwaves continue to
push through the northern Plains.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 437 AM MST Fri Feb 2 2018
No real major concerns during this TAF issuance. Wind speeds will
continue quite gusty at KRWL and KLAR during the next 24hrs due to
a fairly strong pressure gradient remains in place. A weak
disturbance is expected to push through the region late tonight
which will cause clouds to increase across KRWL where they may
see MVFR ceilings develop after 04Z or so.
&&
.FIRE WEATHER...
Issued at 240 AM MST Fri Feb 2 2018
Despite periods of gusty winds, no fire weather concerns w/ cooler
temperatures and resulting RH well outside of critical thresholds.
Most areas will see at least a few tenths of an inch of measurable
snow this weekend.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning from 5 PM this afternoon to noon MST Sunday
for WYZ112-114.
High Wind Warning until 5 AM MST Saturday for WYZ110.
High Wind Watch from this evening through late tonight for
WYZ106-116-117.
NE...None.
&&
SHORT TERM...CLH
LONG TERM...REC
AVIATION...REC
FIRE WEATHER...CLHHazardous weather outlook, Feb 2, 6:27 AM MST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
627 AM MST Fri Feb 2 2018
NEZ002-003-095-096-WYZ101>103-107-108-031330-
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-East Platte County-Goshen County-
627 AM MST Fri Feb 2 2018
This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Accumulating snow is likely on Saturday night and Sunday, and
again on Monday across east central Wyoming and the northern
Nebraska Panhandle. Those with travel plans late this weekend into
early next week are urged to stay tuned to the latest forecasts.
.Spotter information statement...
Spotter activation will not be needed.
NEZ019>021-054-055-WYZ104-105-109-111-113-119-031330-
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-East Laramie County-
627 AM MST Fri Feb 2 2018
This hazardous weather outlook is for portions of western
Nebraska...south central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Light snow is expected across much of the area on Saturday night
and Sunday, and again on Monday. Some accumulations are possible,
but overall impacts to travel are expected to be low.
.Spotter information statement...
Spotter activation will not be needed.
WYZ106-110-115>118-031330-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
627 AM MST Fri Feb 2 2018
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Winds will increase in the Arlington and Elk Mountain areas
today, and become strong late tonight through early Saturday.
Expect dangerous travel for light weight and high profile
vehicles, including camper trailers. A High Wind Warning is in
effect.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Periods of strong winds will occur in the wind prone areas of
southeast Wyoming from Saturday through Monday. There is potential
for strong wind gusts to spread into adjacent areas including
Laramie and Cheyenne at times. A High Wind Watch is in effect for
Bordeaux and the Interstate 80 Summit.
.Spotter information statement...
Spotter activation will not be needed.
WYZ112-114-031330-
Sierra Madre Range-Snowy Range-
627 AM MST Fri Feb 2 2018
This hazardous weather outlook is for portions of south central
Wyoming.
.DAY ONE...TODAY AND TONIGHT
Light mountain snow is expected today, becoming heavy by late
tonight.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Heavy mountain snow is likely from late tonight through Sunday
afternoon, with significant accumulations expected. Mountain
travel will be difficult or impossible. Recreational activities
may will be dangerous to those caught outdoors and unprepared for
adverse winter conditions. Winter Storm Warnings are in effect.
.Spotter information statement...
Spotter activation will not be needed.
CLH
High Wind, North Snowy Range Foothills
- When
- February 2, 10:45 AM MST to February 3, 12:15 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 02/1900 MST.
High Wind, North Snowy Range Foothills
- When
- February 2, 12:00 PM MST to 4:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 02/1240 MST.
High Wind, North Snowy Range Foothills
- When
- February 2, 9:00 PM MST to 10:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 02/2215 MST.
High Wind, North Snowy Range Foothills
- When
- February 2, 9:10 PM MST to 10:40 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 02/2230 MST.
High Wind, North Snowy Range Foothills
- When
- February 2, 9:25 PM MST to 10:25 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- February 2, 9:30 PM MST to 10:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 02/2215 MST.
High Wind, North Snowy Range Foothills
- When
- February 2, 9:45 PM MST to 10:45 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 measured sustained winds of 40 mph or higher.
High Wind, Central Laramie Range and Southwest Platte County
- When
- February 2, 10:15 PM MST to 10:20 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured peak wind gusts of 63 mph.
High Wind, Laramie Valley
- When
- February 2, 10:25 PM MST to 11:25 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The UPR sensor at Rock River measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 02/2225 MST.
High Wind, Laramie Valley
- When
- February 3, 12:00 AM MST to 1:10 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 03/0045 MST.
High Wind, South Laramie Range
- When
- February 3, 12:10 AM MST to 1:10 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wildcat Trail measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 03/0050 MST.
High Wind, Laramie Valley
- When
- February 3, 1:10 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Herrick Lane measured a peak wind gust of 58 mph.
High Wind, South Laramie Range Foothills
- When
- February 3, 1:25 AM MST to 2:55 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto Road measured wind gusts of 58 mph or higher, with a peak gust of 67 mph at 03/0225 MST.
High Wind, South Laramie Range Foothills
- When
- February 3, 1:35 AM MST to 3:15 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 353 measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 03/0150 MST.
High Wind, South Laramie Range Foothills
- When
- February 3, 1:55 AM MST to 3:35 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured wind gusts of 58 mph or higher, with a peak gust of 65 mph at 03/0320 MST.
High Wind, Central Laramie County
- When
- February 3, 1:58 AM MST to 3:15 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at FE Warren AFB measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 03/0315 MST.
High Wind, Central Laramie County
- When
- February 3, 2:35 AM MST to 2:40 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 373 measured peak wind gusts of 58 mph.
High Wind, Central Laramie County
- When
- February 3, 3:15 AM MST to 4:15 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at the Cheyenne Airport measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 03/0330 MST.
High Wind, North Snowy Range Foothills
- When
- February 3, 8:05 AM MST to 2:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 03/0850 MST.
High Wind, Central Laramie County
- When
- February 3, 8:20 AM MST to 9:30 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- February 3, 9:25 AM MST to 11:45 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford measured wind gusts of 58 mph or higher, with a peak gust of 76 mph at 03/1030 MST.
High Wind, South Laramie Range
- When
- February 3, 9:25 AM MST to 11:25 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 03/1005 MST.
High Wind, North Snowy Range Foothills
- When
- February 3, 9:45 AM MST to 11:45 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- February 3, 10:10 AM MST to 12:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured wind gusts of 58 mph or higher, with a peak gust of 65 mph at 03/1105 MST.
High Wind, South Laramie Range
- When
- February 3, 10:55 AM MST to 12:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Remount Road measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- February 3, 11:10 AM MST to 1:20 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 03/1145 MST.
High Wind, North Snowy Range Foothills
- When
- February 3, 11:30 AM MST to 12:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 03/1155 MST.
High Wind, North Snowy Range Foothills
- When
- February 3, 11:30 AM MST to 2:40 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 03/1435 MST.
High Wind, Laramie Valley
- When
- February 3, 12:00 PM MST to 1:40 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The UPR sensor at Rock River measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 03/1300 MST.
High Wind, South Laramie Range
- When
- February 3, 1:00 PM MST to 4:00 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 03/1320 MST.
High Wind, North Snowy Range Foothills
- When
- February 4, 12:05 AM MST to 9:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 04/2050 MST.
High Wind, North Snowy Range Foothills
- When
- February 4, 1:40 AM MST to 4:40 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 04/0400 MST.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- February 4, 7:50 PM MST to February 5, 3:50 AM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS sensor near Muddy Gap measured wind gusts of 58 mph or higher, with a peak gust of 80 mph at 05/0250 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- February 4, 9:10 PM MST to 10:10 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 65 mph at 04/2205 MST.
High Wind, North Snowy Range Foothills
- When
- February 4, 10:10 PM MST to February 5, 4:25 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher.
High Wind, East Platte County
- When
- February 5, 12:30 AM MST to 4:15 AM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 72 mph at 05/0230 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- February 5, 12:50 AM MST to 4:05 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
A mesonet sensor at Wheatland measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 05/0235 MST.
High Wind, North Snowy Range Foothills
- When
- February 5, 2:00 AM MST to 3:10 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 05/0210 MST.
High Wind, Shirley Basin
- When
- February 5, 2:30 AM MST to 3:30 AM MST
- Where
- Shirley Basin forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Shirley Rim measured sustained winds of 40 mph or higher.
High Wind, Central Laramie Range and Southwest Platte County
- When
- February 5, 2:45 AM MST to 3:50 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 05/0305 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Washington, February 2, 20182 deaths · 1 event
- Lake-Effect Snow in New York, February 2 to 3, 2018$120,000 · 5 events
- High Surf in Hawaii, February 2 to 5, 201813 events
- Winter Storm in Wyoming, February 2 to 5, 20188 events
- Astronomical Low Tide in Louisiana, February 2, 20183 events
- High Wind in Wyoming, February 2 to 3, 201877 kt wind · 2 events
- High Wind in Alaska, February 2 to 4, 201865 kt wind · 2 events
- High Wind in Montana, February 2, 201851 kt wind · 2 events
- Winter Storm in West Virginia, February 2, 20181 event
- Winter Weather in Michigan, February 2 to 3, 20181 event
- Astronomical Low Tide in Texas, February 2, 20181 event
- Winter Weather in Colorado, February 2 to 4, 20181 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 744001, 744008, 744006, 743998, 744010, 743995, 744003, 743996, 744014, 744013, 744026, 744012, 744028, 744027, 744029, 744063, 744065, 744062, 744000, 744060, 744019, 744025, 744009, 744018, 744023, 744011, 743997, 744007, 744015, 744021, 744105, 744101, 744072, 744082, 744104, 744076, 744084, 744107, 744073, 744083.